Alert archive / Nevada / Excessive Heat Watches in 2021
Excessive Heat Watch 2, NWS Reno, NV
NWS Reno, NV issued this excessive heat watch at Jul 5, 2021, 3:18 PM PDT for 7 counties in Nevada; 4 counties in California. It took effect at Jul 10, 2021, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 5, 2021, 3:18 PM PDT (22:18 UTC)
- In effect from
- Jul 10, 2021, 12:00 PM PDT
- Expired
- Jul 7, 2021, 3:01 PM PDT
- In force
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 18 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3350 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567 WWUS75 KREV 052218 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 318 PM PDT Mon Jul 5 2021 CAZ070-071-NVZ001-003>005-071200- /O.NEW.KREV.EH.A.0002.210710T1900Z-210713T0400Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Mineral and Southern Lyon Counties- Greater Reno-Carson City-Minden Area- Western Nevada Basin and Range including Pyramid Lake- Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Hawthorne, Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, Gardnerville, Virginia City, Fernley, Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire, and Gerlach 318 PM PDT Mon Jul 5 2021 ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Dangerously hot conditions with afternoon temperatures 100 to 108 possible for valleys, with mid 80s to mid 90s for mountains, across northeast California and western Nevada. * WHERE...Western Nevada Basin and Range including Pyramid Lake, Northern Washoe County, Surprise Valley California, Lassen- Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson City- Minden Area and Mineral and Southern Lyon Counties. * WHEN...From Saturday afternoon through Monday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ For more information from the National Weather Service visit http://weather.gov/rev
3 follow-up statements
950 WWUS75 KREV 071032 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 332 AM PDT Wed Jul 7 2021 CAZ070-071-NVZ001-003>005-090015- /O.CON.KREV.EH.A.0002.210710T1900Z-210713T0400Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Mineral and Southern Lyon Counties- Greater Reno-Carson City-Minden Area- Western Nevada Basin and Range including Pyramid Lake- Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Hawthorne, Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, Gardnerville, Virginia City, Fernley, Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire, and Gerlach 332 AM PDT Wed Jul 7 2021 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Dangerously hot conditions with afternoon temperatures 100 to 108 possible for valleys, with mid 80s to mid 90s for mountains, across northeast California and western Nevada. * WHERE...Western Nevada Basin and Range including Pyramid Lake, Northern Washoe County, Surprise Valley California, Lassen- Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson City- Minden Area and Mineral and Southern Lyon Counties. * WHEN...From Saturday afternoon through Monday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ For more information from the National Weather Service visit http://weather.gov/rev
715 WWUS75 KREV 071615 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 915 AM PDT Wed Jul 7 2021 NVZ001-004-090000- /O.UPG.KREV.EH.A.0002.210710T1900Z-210713T0400Z/ /O.NEW.KREV.EH.W.0002.210707T1615Z-210713T0400Z/ Mineral and Southern Lyon Counties- Western Nevada Basin and Range including Pyramid Lake- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, Schurz, Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 915 AM PDT Wed Jul 7 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM PDT MONDAY... * WHAT...Dangerously hot conditions with high temperatures 100 to 105 through Friday rising to 102 to 109 for the weekend into early next week. Lows generally 65 to 75. * WHERE...Mineral and Southern Lyon Counties and Western Nevada Basin and Range including Pyramid Lake. * WHEN...Until 9 PM PDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ070-071-NVZ003-005-090000- /O.CON.KREV.EH.A.0002.210710T1900Z-210713T0400Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Greater Reno-Carson City-Minden Area- Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Sparks, Verdi, Gardnerville, Virginia City, Empire, and Gerlach 915 AM PDT Wed Jul 7 2021 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Dangerously hot conditions with afternoon temperatures 100 to 108 for valleys, with mid 80s to mid 90s for mountains, across northeast California and western Nevada. * WHERE...Western Nevada Basin and Range including Pyramid Lake, Northern Washoe County, Surprise Valley California, Lassen- Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson City- Minden Area and Mineral and Southern Lyon Counties. * WHEN...From Saturday afternoon through Monday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL DETAILS...While not quite as hot this week, afternoon temperatures in the mid 90s to low 100s are expected for valleys so be prepared and take precautions for the heat, especially if you must be out in the sun. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ For more information from the National Weather Service visit http://weather.gov/rev
888 WWUS75 KREV 072201 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 301 PM PDT Wed Jul 7 2021 CAZ070-071-NVZ003-005-091200- /O.UPG.KREV.EH.A.0002.210710T1900Z-210713T0400Z/ /O.EXB.KREV.EH.W.0002.210710T1900Z-210713T0400Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Greater Reno-Carson City-Minden Area- Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Sparks, Verdi, Gardnerville, Virginia City, Empire, and Gerlach 301 PM PDT Wed Jul 7 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON SATURDAY TO 9 PM PDT MONDAY... * WHAT...Dangerously hot conditions with afternoon temperatures 100 to 108 for valleys, with mid 80s to mid 90s for mountains, across northeast California and western Nevada. Lows mostly lower 60s to lower 70s for valleys, warmest urbanized and sparsely vegetated areas. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, Surprise Valley California, Greater Reno-Carson City-Minden Area and Northern Washoe County. * WHEN...From noon Saturday to 9 PM PDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL DETAILS...While not quite as hot through Friday, afternoon temperatures in the mid 90s to low 100s are expected for valleys so be prepared and take precautions for the heat, especially if you must be out in the sun. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NVZ001-004-091200- /O.CON.KREV.EH.W.0002.000000T0000Z-210713T0400Z/ Mineral and Southern Lyon Counties- Western Nevada Basin and Range including Pyramid Lake- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, Schurz, Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 301 PM PDT Wed Jul 7 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WHAT...Dangerously hot conditions with high temperatures 100 to 105 through Friday rising to 102 to 109 for the weekend into early next week. Lows generally 65 to 75. * WHERE...Mineral and Southern Lyon Counties and Western Nevada Basin and Range including Pyramid Lake. * WHEN...Until 9 PM PDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this excessive heat watch went out at Jul 5, 3:13 AM PDT, 12 hours 5 minutes earlier.
Area forecast discussion, Jul 5, 3:13 AM PDT, 12 hours 5 minutes before
Area Forecast Discussion National Weather Service Reno NV 313 AM PDT Mon Jul 5 2021 .SYNOPSIS... While isolated thunderstorms cannot be completely ruled out over the higher terrain of the Sierra each afternoon, hot temperatures will be the primary concern this week. Uncomfortable temperatures by mid week become potentially dangerous over the weekend with heat related health concerns for the region. && .DISCUSSION... * Slight chance for isolated thunderstorms over Mono/Mineral Counties each afternoon throughout the work week except Wednesday. * Hot summer temperatures that will trend hotter later this week. Monday through Wednesday: Higher pressure begins to strengthen over the Desert Southwest into southern NV. This will increase a westerly upper flow over the Sierra and western NV bringing more stable conditions to the region. This modest shift of the upper ridge will essentially close the tap on the monsoonal moisture responsible for the recent spat of active thunderstorm weather. The building high pressure, initially over southern NV, will bring some of the hottest daytime temperatures so far this summer to the region later in the week into the coming weekend. Afternoon highs Monday and Tuesday will rise to around 100 degrees for western Nevada valleys with Sierra valleys getting a slight break in the upper 80s up to 90 degrees. Leftover instability, moisture and CAPE that linger over parts of the central Sierra south of Lake Tahoe will assist in producing an isolated thunderstorm of two mostly over higher terrain areas of Mono and Mineral County. The Desatoya range in Churchill County could also see a few high based cells develop along this local convergence zone. These storms will be capable of producing some dry lightning outside their rain cores but should quickly dissipate going into the evening. So new fire starts remain a real possibility as gusty outflows to 45 mph will accompany any active storms over the region. A revived Zephyr will only add to an the fire weather concerns. Wednesday will likely remain storm free with afternoon breezes related to the Zephyr gusting 20-30 mph. This condition coupled with the ongoing hot temperatures and higher haines values will make any holdover fires from the recent lightning activity more visible. -AY .LONG TERM...Thursday onward... Little change in the extended forecast period as ensemble simulations remain steadfast with the further enhancement of a strong high pressure ridge building over the Great Basin and southern NV this week. Ensemble cluster guidance shows a consistent pattern of anomalously higher pressure building over the Four-Corners region that broadly extends across the Desert Southwest and southern NV. This reinforces higher forecast confidence that temperatures will remain hot and considerably above average through the extended forecast period. The potential for extreme heat is elevated by the end of this week into the weekend. This evolving situation is highlighted best using the 75th percentile of National Blend of Models (NBM) high temperature forecasts for Saturday, July the: Susanville (105), Reno (106), Hawthorne (108), Nay Fallon (107), and Lovelock (109). And it's important to note that the NBM percentiles for Sunday through Tuesday are a degree or two hotter. There is increased potential for anomalous and extreme afternoon temperatures for the end of this week persisting through next weekend and potentially into the following week! Stay tuned for further details. As the ridge builds over the Great Basin this week, there is potential for an increase in the advection of mid-level moisture from the south Thursday and Friday. This translates to an increased chance of afternoon thunderstorms that could through the weekend. Therefore, slight chances for thunderstorms Thursday and Friday afternoons/evenings, mainly south of Highway 50 remains in place. Some storms could perhaps also develop over the Sierra/Sierra Front as far north as I-80. Unfortunately, lower-levels of the atmosphere will remain hot and dry, increasing the risk of dry lightning from these relatively dry thunderstorms. So the risk of new fires continues as precipitation contributing to sufficient wetting rains will be limited. -AR && .AVIATION... Heat builds across the region this week with density altitude concerns mainly Tuesday onward at terminal locations. Haze will continue to impact mainly slantwise visibility due to ongoing wildfires over the region. TVL and MEV have fires close to their terminals and impacts from smoke/haze may occur depending on erratic fire activity. For the most part terminals will remain VFR through the forecast. Less than a 10% chance of a thunderstorm for TVL/TRK continues through the week. -AR && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:19 PM PDT | Special Weather Statement | REV | 56 min |
Nearby
Excessive Heat Watches in Nevada, 2021Excessive Heat Watches in California, 2021Every excessive heat watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.